MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; PK DISSECTING FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; PK DISSECTING FORCEPS
Model Number 420227-11
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An rma has been issued to the customer requesting to have the instrument returned; however, isi has not yet received the pk dissecting forceps instrument for evaluation.Therefore, the root cause of the customer reported failure mode has not been determined.A follow-up mdr will be submitted if additional information is obtained.The product's batch sequence number was not provided.Therefore, an instrument log review of the product related to the complaint cannot be performed at this time.A review of the site's complaint history does not show any additional complaints related to this product and/or this event.No photo or video was provided by the site for review.This complaint is being reported due to the following conclusion: it was alleged that the instrument had a torn power cable (conductor wire) during a procedure, with no evidence or claim of user mishandling or misuse.The damaged/broken conductor wire has potential for electrical discharge at a location other than intended.While there was no harm or injury to the patient, the reported failure mode could likely cause or contribute to an adverse event if it were to recur.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the power cable of the pk dissecting forceps instrument was torn.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) has made several attempts to follow up with the site to obtain additional information regarding this event.However, no further details have been received as of the date of this report.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
Additional information can be found in the following fields: d4 (lot number), d9, g3, g6, h2, h3, h6, and h10.D02 - intuitive surgical, inc.(isi) received the pk dissecting forceps instrument involved with this complaint and completed the device evaluation.Failure analysis investigation confirmed/replicated the customer reported complaint.The instrument was found to have a broken conductor wire at the yaw pulley exit.The wire was detached from its connection at the grip.The yaw pulley showed no signs of arcing.The instrument failed the electrical continuity test.The root cause of this failure is attributed to a component failure.An instrument log review was performed and found that the pk dissecting forceps from this event was last used on 12-may-2021 on system (b)(6).The instrument had 6 remaining uses out of 10 total uses.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
PK DISSECTING FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
MDR Report Key12251896
Report Number2955842-2021-10880
Device Sequence Number3962981
Product Code NAY
UDI-Device Identifier00886874111673
UDI-Public(01)00886874111673(10)N11191202
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K061260
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420227-11
Device Catalogue Number420227
Device Lot NumberN11191202 754
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2021
Initial Date Received by Manufacturer 07/02/2021
Supplement Date Received by Manufacturer08/05/2021
Initial Report FDA Received Date07/30/2021
Supplement Report FDA Received Date09/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.; DA VINCI INSTRUMENTS AND ACCESSORIES